Louisiana, 2010

Tornado and Hail in Louisiana, May 26, 2010

May 26, 2010 · NWS LCH · 15 events in 7 counties and zones

Numerous strong to severe thunderstorms developed across southwest Louisiana during the afternoon hours on May 26. Over a dozen reports of large hail, damaging winds, and even one tornado were received.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5.0 million
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Numerous strong to severe thunderstorms developed across southwest Louisiana during the afternoon hours on May 26. Over a dozen reports of large hail, damaging winds, and even one tornado were received. Damage totals reached into the millions of dollars, making this the worst severe thunderstorm event for the Spring 2010 season in the WFO Lake Charles county warning area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 26, 11:29 AM CST, 2 hours 16 minutes earlier.

Area forecast discussion, May 26, 11:29 AM CST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1229 PM CDT WED MAY 26 2010

.DISCUSSION...
FOR THE 26/18Z TAF ISSUANCE.

&&

.AVIATION...
CURRENTLY VFR CONDITIONS ARE OCCURRING ACROSS THE AREA WITH CU
JUST BEGINNING TO BUILD UP. FOR THE REMAINDER OF THE
AFTERNOON...MOIST AND VERY UNSTABLE AIR MASS IN PLACE...SO WITH
DAYTIME HEATING CU SHOULD CONTINUE TO BUILD WITH ISOLATED SHOWERS
AND THUNDERSTORMS DEVELOPING. DUE TO THE ISOLATED NATURE OF THE
ACTIVITY WILL JUST MENTION VCSH OR VCTS FOR TAF SITES.

ACTIVITY THAT DOES DEVELOP WILL DISSIPATE IN THE EVENING WITH THE
LOSS OF DAYTIME HEATING. SOME PATCHY FOG WILL DEVELOP WITH MVFR
VISIBILITIES POSSIBLE DURING THE LATE OVERNIGHT UNTIL SHORTLY
AFTER SUNRISE THURSDAY.

RUA

&&

.PREV DISCUSSION... /ISSUED 1036 AM CDT WED MAY 26 2010/

DISCUSSION...
WEAK RIDGING OVER THE REGION IS PRODUCING LIGHT WINDS WITH A WEAK
NORTHERLY COMPONENT. WITH THE EXCEPTION OF SOME MIDLEVEL
CLOUDS...SKIES ARE MOSTLY SUNNY ACRS THE AREA...AND THIS HAS
ALLOWED TEMPERATURES TO CLIMB INTO THE LOW TO MID 80S AS OF 10
AM. ANOTHER WARMER THAN NORMAL AFTN ON TAP WITH FCST HIGHS NEAR 90
STILL LOOKING GOOD. WITH SUFFICIENT SUNSHINE...A FEW LOCATIONS
COULD APPROACH THE MID 90S. HOWEVER...ANY CONVECTION THAT DEVELOPS
WILL LIMIT HEATING...AND AT THIS TIME...STILL EXPECT TO SEE SOME
SCATTERED SHOWERS OR THUNDERSTORMS DEVELOP BY MID AFTN. CURRENT
POPS LOOK FINE FOR NOW WITH BETTER CHANCES OVER ERN PORTIONS OF
THE AREA. NO UPDATE PLANNED FOR THIS MORNING. 24

PREV DISCUSSION... /ISSUED 546 AM CDT WED MAY 26 2010/

DISCUSSION...
WATER VAPOR SATELLITE IMAGERY/UPPER AIR ANALYSIS SHOWED A MID/UPPER
LOW OFF THE COAST OF THE CAROLINAS...A BROAD MEAN TROF OVER THE
WESTERN CONUS...AND A MEAN RIDGE STRETCHING FROM THE GREAT LAKES
TO THE NORTHWEST GULF COAST REGION.

AT THE SFC...HIGH PRESSURE EXTENDS FROM THE OHIO RIVER VALLEY TO
THE NORTHWEST GULF COAST REGION.

ASCERTAINING CONVECTIVE POTENTIAL AND INITIATION TODAY IS THE
PRIMARY NEAR TERM CHALLENGE...AND IT IS A DIFFICULT ONE. ACTIVITY
YESTERDAY AFTERNOON AND EVENING APPEARS TO HAVE BEEN INITIATED/SUSTAINED
VIA A COMBINATION OF OUTFLOW BOUNDARIES AND A SUBTLE VORT MAX THAT
TRANSLATED INTO THE AREA FROM SOUTHERN TEXAS. THIS FEATURE IS STILL
EVIDENT ON WATER VAPOR IMAGERY OVER SOUTH CENTRAL AND SE
LOUISIANA...BUT SHOULD BE EAST OF US AND A NON-FACTOR BY THIS
AFTERNOON. THERE IS ANOTHER APPARENT FEATURE JUST CROSSING THE RIO
GRANDE INTO SOUTH CENTRAL TEXAS...WHICH MAY SERVE AS ONE TRIGGER
WHILE PERTURBATIONS RIDING AROUND THE MID/UPPER LOW TO THE EAST
AND/OR OUTFLOW BOUNDARIES SERVE AS OTHERS. AREA FORECAST SOUNDINGS
INDICATE MODEST INSTABILITY...LITTLE INHIBITION...AND DEEP
MOISTURE WILL BE IN PLACE BY THIS AFTERNOON...SO ANY OF THE ABOVE
MENTIONED LIFTING MECHANISMS WOULD BE SUFFICIENT TO GET CONVECTION
GOING.

IN TERMS OF CONVECTIVE CHARACTERISTICS...RELATIVELY SLOW MOVING...SHORT
LIVED...AND OUTFLOW DOMINANT CELLS ARE EXPECTED.

BEYOND TODAY...THE MEAN RIDGE IS FORECAST TO RETROGRADE WESTWARD
AND AMPLIFY...WHILE A DEEP MEAN TROF DEVELOPS OVER THE EASTERN
CONUS. FELT FAIRLY GOOD ABOUT LEAVING SMALL POPS IN THE FORECAST
THURSDAY AND FRIDAY...AS MODELS LEAVE DECENT MOISTURE IN PLACE AND
CONTINUE TO SHOW SUBTLE PIECES OF ENERGY TRANSLATING THROUGH THE
NORTHERLY FLOW ALOFT.

ON SATURDAY...A MORE SIGNIFICANT SHORTWAVE...ACCOMPANIED BY A
40-50KT JET MAX...IS FORECAST TO DROP INTO THE NORTH CENTRAL GULF
COAST REGION. ON THE PLUS SIDE...IN COMBINATION WITH A JET MAX
TRANSLATING THROUGH THE SUBTROPICAL JET TO THE SOUTH...THIS WILL
RESULT IN GENERALLY FAVORABLE JET SUPPORT FOR CONVECTION. ON THE
NEGATIVE SIDE...THE NAM AND THE GLOBAL MODELS SHOW MUCH DRIER AIR
WRAPPING INTO THE AREA. THE ECMWF IS LESS AGGRESSIVE WITH THE DRY
AIR...BUT EVEN IT IS FAIRLY PALTRY WITH THE QPF IT GENERATES. FOR
THE TIME BEING...HAVE LEFT A SLIGHT CHANCE IN THE FORECAST...THOUGH
THIS COULD PROVE GENEROUS.

NO SIGNIFICANT MODIFICATIONS TO THE SUNDAY THROUGH TUESDAY FORECAST
WERE MADE...THOUGH THAT MAY CHANGE SHOULD THE ECMWF JUMP ON BOARD
WITH THE DRIER SOLUTION IMPLIED BY THE NAM AND SHOWN BY THE GFS.

MARINE...
LIGHT AND VARIABLE WINDS...AND RELATIVELY CALM SEAS...ARE EXPECTED
OVER THE COASTAL WATERS THROUGH THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  90  70  91  70  92 /  30  30  20  20  20
KBPT  90  69  91  71  93 /  20  20  20  20  20
KAEX  91  68  92  69  92 /  40  30  20  20  20
KLFT  89  70  91  72  91 /  40  30  20  20  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 26, 5:04 AM CST, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
604 AM CDT WED MAY 26 2010

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-271115-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
604 AM CDT WED MAY 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY
AND TONIGHT. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF
HEAVY RAINFALL AND GUSTY WINDS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-271115-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
604 AM CDT WED MAY 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

LIGHT AND VARIABLE WINDS WITH ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS ARE POSSIBLE.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

LIGHT AND VARIABLE WINDS WITH ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

13

In the hours before

Special weather statement, May 26, 12:58 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
158 PM CDT WED MAY 26 2010

TXZ182-262000-
NEWTON TX-
158 PM CDT WED MAY 26 2010

...SIGNIFICANT WEATHER ADVISORY FOR NEWTON COUNTY UNTIL 300 PM CDT...

AT 155 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 6 MILES SOUTH OF NEWTON...MOVING SOUTH
AT 10 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  BLEAKWOOD BY 245 PM CDT...
  TROUT CREEK AND OLD SALEM BY 300 PM CDT...

PEA SIZE HAIL IS LIKELY WITH THIS STORM. YOU ARE ENCOURAGED TO
MONITOR THE WEATHER CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS IF A WARNING IS ISSUED.

WIND GUSTS OF 40 MPH ARE POSSIBLE WITH THIS STORM. THIS COULD BLOW
SOME BRANCHES DOWN AND CAUSE ISOLATED POWER OUTAGES. YOU ARE
ENCOURAGED TO MONITOR THE WEATHER CLOSELY AND BE PREPARED TO TAKE
ACTION IF A WARNING IS ISSUED.

FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH RATES
BETWEEN 1 AND 2 INCHES PER HOUR WILL ALSO BE POSSIBLE WITH THIS
STORM.

RUA
Special weather statement, May 26, 1:02 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
202 PM CDT WED MAY 26 2010

LAZ027-262000-
VERNON LA-
202 PM CDT WED MAY 26 2010

...SIGNIFICANT WEATHER ADVISORY FOR VERNON PARISH UNTIL 300 PM CDT...

AT 200 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 3 MILES SOUTH OF NEW LLANO...MOVING
SOUTH AT 10 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  PICKERING AND FORT POLK BY 220 PM CDT...
  ROSEPINE BY 300 PM CDT...

PEA SIZE HAIL IS LIKELY WITH THIS STORM. YOU ARE ENCOURAGED TO
MONITOR THE WEATHER CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS IF A WARNING IS ISSUED.

WIND GUSTS OF 40 MPH ARE POSSIBLE WITH THIS STORM. THIS COULD BLOW
SOME BRANCHES DOWN AND CAUSE ISOLATED POWER OUTAGES. YOU ARE
ENCOURAGED TO MONITOR THE WEATHER CLOSELY AND BE PREPARED TO TAKE
ACTION IF A WARNING IS ISSUED.

FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH RATES
BETWEEN 1 AND 2 INCHES PER HOUR WILL ALSO BE POSSIBLE WITH THIS
STORM.

RUA
Special weather statement, May 26, 1:25 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
225 PM CDT WED MAY 26 2010

LAZ030-262030-
BEAUREGARD LA-
225 PM CDT WED MAY 26 2010

...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD PARISH UNTIL 330 PM
CDT...

AT 220 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 5 MILES SOUTHWEST OF FIELDS...MOVING
SOUTHWEST AT 10 MPH.

THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
ALONG HIGHWAY 12 BETWEEN FIELDS AND THE CALCASIEU PARISH LINE.

MARBLE TO PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. YOU ARE
ENCOURAGED TO MONITOR THE WEATHER CLOSELY AND BE PREPARED TO TAKE
THE PROPER ACTIONS IF A WARNING IS ISSUED.

CONTINUOUS LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...WHEN THUNDER ROARS...GO INDOORS.

WIND GUSTS OF 50 MPH ARE POSSIBLE WITH THIS STORM. THIS COULD BLOW
SOME BRANCHES DOWN AND CAUSE ISOLATED POWER OUTAGES. YOU ARE
ENCOURAGED TO MONITOR THE WEATHER CLOSELY AND BE PREPARED TO TAKE
ACTION IF A WARNING IS ISSUED.

RUA
Local storm report, May 26, 1:45 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
245 PM CDT WED MAY 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             HORNBECK                31.33N 93.40W
05/26/2010  E0.88 INCH       VERNON             LA   PUBLIC

            HORNBECK HIGH SCHOOL REPORTS NICKEL SIZE HAIL

&&

MGRIFFIN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 hail, 7 thunderstorm wind, 1 tornado. Local standard time, as filed.

Hail, Vernon

When
May 26, 1:45 PM CST
Where
Vernon County, Hornbeck
Measured
0.88 in hail
Reported by
Public
Coordinates
31.330, -93.400

Nickel size hail was reported at Hornbeck High School.

Hail, Rapides

When
May 26, 3:00 PM CST
Where
Rapides County, 1 mi NNE of Union Hill
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
30.993, -92.724

SKYWARN spotter reported penny size hail near Union Hill.

Hail, Calcasieu

When
May 26, 3:00 PM CST
Where
Calcasieu County, 0.58 mi S of Gillis
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
30.362, -93.201

KPLC-TV reported hail up to quarter size just north of Moss Bluff.

Thunderstorm Wind, Calcasieu

When
May 26, 3:10 PM CST
Where
Calcasieu County, 2.34 mi WSW of Houston River to 2.43 mi NNW of Westlake
Measured
87 kt (100 mph) estimated gust
Property damage
$5.0 million
Reported by
NWS Storm Survey
Coordinates
30.263, -93.264

An NWS storm survey found a small but severe microburst struck Westlake High School and adjacent areas in the central part of Westlake. This 200-yard wide by 300-yard long microburst occurred within a larger scale downburst that affected much of the city of Westlake. At the high school, the western one-third of the aluminum metal gymnasium roof was ripped off and blown westward into the adjacent parking lot, overturning one vehicle and damaging three others. A basketball team inside the gymnasium was not injured. The press box on the western side of the football stadium was destroyed, with debris left dangling between nearby light poles and the stands. Across the street, the Westlake Fire Department building received damage to the east side of the building. Because of the damage, all classes at Westlake High School were canceled on May 27, which was to be the last day of school. All damage was blown in a west-southwest direction, with winds estimated around 100 mph.

Thunderstorm Wind, Calcasieu

When
May 26, 3:13 PM CST
Where
Calcasieu County, 1.31 mi NNW of Westlake
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Newspaper
Coordinates
30.248, -93.258

Lake Charles American Press reported a power pole was blown down at Sampson Street and Mckinley Street in Westlake, knocking out power to 2,389 customers in the city. Several other trees and power lines were blown down in various parts of Westlake.

Hail, Lafayette

When
May 26, 3:22 PM CST
Where
Lafayette County, Ridge
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
30.170, -92.180

KATC-TV reported dime to quarter size hail in Ridge.

Thunderstorm Wind, Calcasieu

When
May 26, 3:30 PM CST
Where
Calcasieu County, 0.77 mi E of Lake Charles Lake
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
30.229, -93.217

Large tree limbs were blown down in downtown Lake Charles.

Thunderstorm Wind, Calcasieu

When
May 26, 3:35 PM CST
Where
Calcasieu County, 3.67 mi S of Holmwood
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
NWS Employee
Coordinates
30.068, -93.080

An NWS employee reported a few trees and power lines were blown down along Highway 397 near the intersection with Highway 27.

Hail, Lafayette

When
May 26, 3:40 PM CST
Where
Lafayette County, 2.4 mi ENE of Ridge
Measured
1 in hail
Reported by
Public
Coordinates
30.181, -92.142

The public reported penny to quarter size hail in Judice.

Hail, Lafayette

When
May 26, 3:45 PM CST
Where
Lafayette County, 0.23 mi S of Duson
Measured
1 in hail
Reported by
Public
Coordinates
30.227, -92.180

The public reported quarter size hail in Duson.

Thunderstorm Wind, Lafayette

When
May 26, 3:50 PM CST
Where
Lafayette County, 0.23 mi S of Duson
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
30.227, -92.180

The public reported trees blown down in Duson.

Hail, Acadia

When
May 26, 3:58 PM CST
Where
Acadia County, Church Pt
Measured
1 in hail
Reported by
Public
Coordinates
30.400, -92.220

The public reported quarter size hail in Church Point.

Thunderstorm Wind, Acadia

When
May 26, 4:00 PM CST
Where
Acadia County, 3.03 mi SSW of Mire
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
30.257, -92.210

The public reported trees blown down two miles northwest of Duson.

Tornado, Cameron

When
May 26, 4:15 PM CST to 4:20 PM CST
Where
Cameron County, 6.01 mi NE of Grand Lake Lake to 6.08 mi NE of Grand Lake Lake
Rating
EF0
Path length
0.1 mi
Path width
50 yd
Reported by
Broadcast Media
Coordinates
29.924, -92.671

KATC-TV reported a tornado southwest of Gueydan, which was confirmed by photos from the public. Based on photos and radar, this EF0 tornado appears to have occurred in the marshes of eastern Cameron Parish. No damage was reported. Location and time of the tornado are estimated.

Thunderstorm Wind, Jefferson Davis

When
May 26, 4:25 PM CST
Where
Jefferson Davis County, Lake Arthur
Measured
61 kt (70 mph) estimated gust
Property damage
$20,000
Reported by
Newspaper
Coordinates
30.080, -92.680

Jennings Daily News reported several trees were blown down in Lake Arthur, with a power pole knocked down on Evangeline Street. Moderate roof damage also occurred to several structures.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2010Every state in 2010This day in weather historyThe tornado archive for Louisiana, 2010Warnings in Louisiana, May 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 237715, 237716, 252352, 237718, 237798, 237719, 237720, 237721, 237722, 237723, 237724, 237725, 237726, 237729, 237732.